One way to test a new abortive is during peak migraine week of the month… as in, nasty killer hormonal migraine week. Any negative side effects will crop up from using an abortive for the maximum amount per week. I did not really notice much of a negative effect. No sudden abrupt heaviness in the chest, breathing problems and astham attacks. I have been getting chest pain, but more that vascular constriction chest pain rather than the I-cant-breath-chestpain, or the angina chest pain. Kind of a side effect that does not overtly worry me after years of experience with triptans. The other side effect that was quite noticeable is the sort of light headed buzz that comes with this, so you don’t really want to be rushing around right after, and if you do, your heart hammers hard. Any medication that makes you a little woozy you gotta watch.
The third side effect is the most troublesome and potentially dangerous. Last night, after taking only two (out of the potential six) tabs in a day I went to bed incredibly tired. I woke up not breathing… not gasping for air, or choking… just not breathing. I woke up suddenly trying to take in a breath that simply was not there, adjusting my position took in a deep but labored breath and felt fine. This happened twice more before I got up. I got up because by then I was more awake and freaked that I might not actually wake up not breathing and simple not breath, and focusing on your breathing when your trying to sleep really takes a person out of the sleepy zone. Got up for a bit, went back to bed and just could not get to sleep, breathing was all heavy and raspy. When I did fall asleep I assume it was all good from there.
I have been taking the doctors advice and taking asthma meds prior to the triptan and that maybe why I did not notice any difference in my breathing before, and maybe just did not have enough asthma med in me last night, or the laying down factor worked against me. Either way, now have to be extra cautious to see if this will happen again. Since I am in the midst of a hormonal migraine stretch I have not had a break in these migraines long enough to wait 25 hours to switch to the Axert. And because of the severity of hormonal migraines, I can’t really depend on T3s to help during the day, although they are fine to help limit my use of a triptan, they simply do not cut it on their own. I anticipate the PMS migraines to decrease in the next few days. These PMS migraines are the worst, because of the duration and severity you really are maxing your meds to the limit and walking a fine line to a rebound… but thankfully I usually juggle pretty good, at least, for this week long stretch (as opposed to pre-preventive lucky to have a migraine free day a month stretches in the past). It always makes for a rough week a month. So side effects that aggravate asthma are pretty much common, as you lose that balance you maintain for the rest of the month. https://w.atcontent.com/-/5OezN_1-sBc/nikki.albert/2j7Qzt_EUmF.text/Panel/Autocheck